Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 30, 2021, 5:28 PM EDT for Jackson County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 5:28 PM EDT (21:28 UTC)
- Expired
- Jun 30, 2021, 6:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Jackson County, GA
The radar
The Atlanta radar (KFFC), 124 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894
WWUS82 KFFC 302128
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT Wed Jun 30 2021
GAZ025-035>037-302200-
Jackson GA-Barrow GA-Clarke GA-Oconee GA-
528 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...EASTERN
BARROW...NORTHWESTERN CLARKE AND NORTHERN OCONEE COUNTIES UNTIL 600
PM EDT...
At 528 PM EDT...a strong thunderstorm was over Westgate Park, or near
Athens...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jefferson, Statham, Arcade, Bogart, Athens-Clarke County, Westgate
Park, James Holland Youth Sports Cmpx, Bear Creek Reservoir,
Beechwood Hills, Sandy Creek Recreation Area and Oconee Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3404 8336 3392 8339 3394 8360 3405 8363
3413 8353
TIME...MOT...LOC 2128Z 105DEG 9KT 3400 8348
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:46 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 30, 3:46 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 346 PM EDT Wed Jun 30 2021 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Thursday Night/... Showers and thunderstorms are ongoing across most of the CWA with the exception of far north Georgia. Copious moisture combined with plenty of daytime heating has sent analyzed CAPE values soaring into the 3000+ J/kg range across a good portion of the area, and with little in the way of any CIN, plenty of storms are beginning to blossom. Additional storms are beginning to organize and fire along outflow from previous storms, with this especially being the case in central Georgia, so will likely see coverage slowly increasing across the area from southeast to northeast as these outflows continue to be dominated by the low level flow from SE to SSE likely associated with a seabreeze type front that is being enhanced by TS cold pools. Most of this should die down as the sun sets rather quickly. Clearing tonight, and then much of the same tomorrow as the same airmass remains in place. Could see some morning cloudiness similar to today, especially across portions of central Georgia, before another round of afternoon thunderstorms. Tomorrow night is the beginning of a larger pattern change, as stout 500 mb trough moves across the NE CONUS with associated sfc low driving cold front into the area. With aforementioned tropical airmass in place, expect to begin seeing more enhanced rainfall move into north Georgia Thursday night with frontal forcing. We have chosen to hold off on any Flash Flood Watches, as QPF totals are not anything too exceptional at this time, and antecedent conditions across the state are very good, with soil moistures and rivers in good shape and vegetation still willing to take up plenty of rainfall. Even on the higher end of guidance, NBM 95th percentiles generally would paint a worse case scenario of 3" or so, likely driven by more convective allowing models, which would not overwhelm the area. That said, will need to monitor going forward, as locally higher QPF totals will certainly be possible where any heavier rainfall/storms set up, and isolated flash flooding cannot be ruled out. Lusk .LONG TERM /Friday through Wednesday/... Frontal boundary still on schedule for Friday. The front should make it to far south GA/FL panhandle by early Saturday. The highest pops for the extended period remain on Friday for the entire CWA, and then on Saturday for the far south. Locally heavy rainfall and lightning look to be the primary hazards, but cannot rule out a few strong or an isolated severe thunderstorm. Independence Day still looks dry for much of the CWA. For areas along and south of Columbus to Macon, pops continue to decrease, but there are still chances for isold/scattered shra/tsra at this time. With very little cloud cover and dry conditions, high temperatures north of I-20 continue to creep upwards with every model run. Temps are running right around normal. The long range models are progging a tropical system very late in the period. Run to run consistency hasn't been good and the system keeps getting pushed to the east with each consecutive run. NListemaa && .AVIATION... 18Z Update... VFR cigs in place across the area as Cu field continues to build. Will see scattered storms that could affect any TAF site in the area, so TEMPO in place through the afternoon. Cu field should dissipate shortly after sundown. Winds are SE to SSE east, 4-8 kts, and higher gusts possible especially where storms form. Tonight could see another low MVFR/IFR deck build in from the south. Could affect metro TAF sites, though confidence is low. SCT storms again tomorrow. //ATL Confidence...18Z Update... Medium confidence on cigs tomorrow morning, high confidence all other elements. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 70 88 71 80 / 20 60 60 70 Atlanta 70 86 71 79 / 30 60 60 70 Blairsville 64 81 65 75 / 20 80 90 70 Cartersville 69 87 68 79 / 20 60 80 70 Columbus 70 89 71 84 / 40 60 50 60 Gainesville 70 85 70 77 / 20 70 70 70 Macon 69 89 70 86 / 40 60 50 60 Rome 71 87 71 82 / 20 60 80 70 Peachtree City 68 86 70 81 / 30 60 50 70 Vidalia 71 89 72 88 / 40 60 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lusk LONG TERM....NListemaa AVIATION...Lusk
Hazardous weather outlook, Jun 30, 9:44 AM EDT, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 944 AM EDT Wed Jun 30 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011345- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 944 AM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered showers and a few thunderstorms are possible mainly this afternoon and during the early evening hours. A couple of thunderstorms could be strong, with the primary hazards being locally heavy rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered to numerous showers and thunderstorms are expected across north and central Georgia each day through Monday. Isolated strong thunderstorms will be possible each day with the primary hazards being lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 30, 3:36 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
336 PM EDT Wed Jun 30 2021
GAZ085-086-302000-
Emanuel GA-Johnson GA-
336 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EMANUEL AND
SOUTHEASTERN JOHNSON COUNTIES UNTIL 400 PM EDT...
At 336 PM EDT...a line of strong thunderstorms was along a line
extending from Norristown Junction to near Dellwood to near Modoc...
and moving northwest at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Swainsboro, Summertown, Kite, Norristown Junction, Dellwood, Modoc,
Meeks, Blundale and Norristown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3262 8218 3260 8239 3250 8248 3257 8267
3258 8267 3274 8252 3278 8228
TIME...MOT...LOC 1936Z 126DEG 10KT 3256 8249 3262 8241 3263 8230
WIND...40MPHSpecial weather statement, Jun 30, 4:12 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Wed Jun 30 2021
GAZ072-081>084-093>095-302045-
Macon GA-Peach GA-Wilkinson GA-Bibb GA-Houston GA-Crawford GA-
Jones GA-Twiggs GA-
412 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
WESTERN WILKINSON...SOUTHEASTERN BIBB...HOUSTON...SOUTHEASTERN
CRAWFORD...SOUTHEASTERN JONES AND TWIGGS COUNTIES UNTIL 445 PM EDT...
At 412 PM EDT...a line of strong thunderstorms was along a line
extending from Fitzpatrick to near Saint Louis...and moving northwest
at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Perry, Fort Valley, Jeffersonville, Warner Robins,
Centerville, Byron, Gordon, Marshallville, Robins Air Force Base,
Marion, Meadowdale, Houston Lake, Mountain Springs, Griswoldville,
Powerville, Moss Oak, Skipperton, Miami Valley and Saint Louis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3231 8383 3251 8405 3251 8404 3250 8403
3250 8402 3252 8401 3252 8403 3253 8400
3254 8401 3275 8375 3297 8337 3296 8337
3271 8330 3253 8361
TIME...MOT...LOC 2012Z 151DEG 20KT 3274 8344 3241 8388
WIND...40MPHSpecial weather statement, Jun 30, 4:17 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
417 PM EDT Wed Jun 30 2021
GAZ074-076-085-302045-
Jefferson GA-Washington GA-Johnson GA-
417 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...
SOUTHEASTERN WASHINGTON AND NORTHEASTERN JOHNSON COUNTIES UNTIL 445
PM EDT...
At 417 PM EDT...a line of strong thunderstorms was along a line
extending from near Donovan to near Bartow...and moving north at 10
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Wrightsville, Wadley, Harrison, Bartow, Riddleville, Moxley, Donovan,
New Home and Pringle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3282 8236 3281 8242 3278 8240 3276 8243
3275 8244 3273 8278 3292 8284 3294 8229
TIME...MOT...LOC 2017Z 197DEG 9KT 3278 8276 3282 8246
WIND...40MPHSpecial weather statement, Jun 30, 4:42 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
442 PM EDT Wed Jun 30 2021
GAZ104>106-302115-
Crisp GA-Dooly GA-Sumter GA-
442 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRISP...SOUTHERN DOOLY
AND EASTERN SUMTER COUNTIES UNTIL 515 PM EDT...
At 441 PM EDT...a strong thunderstorm was near Raines, or near
Cordele...moving northwest at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cordele, Arabi, Fort Early, Wenona, Georgia Veterans Memorial St Pk
and Raines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
3185 8394 3186 8394 3186 8393 3188 8393
3191 8392 3191 8397 3210 8393 3198 8370
3180 8376 3180 8380
TIME...MOT...LOC 2041Z 119DEG 16KT 3195 8385
WIND...40MPHSpecial weather statement, Jun 30, 4:54 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
454 PM EDT Wed Jun 30 2021
GAZ080>082-093>095-302115-
Macon GA-Peach GA-Taylor GA-Bibb GA-Houston GA-Crawford GA-
454 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MACON...PEACH...
SOUTHEASTERN TAYLOR...SOUTHERN BIBB...NORTHWESTERN HOUSTON AND
SOUTHEASTERN CRAWFORD COUNTIES UNTIL 515 PM EDT...
At 454 PM EDT...a line of strong thunderstorms was along a line
extending from near Potterville to Lakewood...and moving north at 10
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Fort Valley, Butler, Warner Robins, Centerville, Byron, Reynolds,
Nakomis, Jack Brown Estates, Rutland, Garden Valley, Hicks,
Potterville, Lakewood, Powerville, Lee Pope, Middle Georgia Regional
Airport and Miami Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3262 8428 3275 8361 3252 8371 3242 8419
TIME...MOT...LOC 2054Z 192DEG 11KT 3249 8415 3258 8376
WIND...40MPHSpecial weather statement, Jun 30, 5:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
528 PM EDT Wed Jun 30 2021
GAZ025-035>037-302200-
Jackson GA-Barrow GA-Clarke GA-Oconee GA-
528 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...EASTERN
BARROW...NORTHWESTERN CLARKE AND NORTHERN OCONEE COUNTIES UNTIL 600
PM EDT...
At 528 PM EDT...a strong thunderstorm was over Westgate Park, or near
Athens...moving west at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jefferson, Statham, Arcade, Bogart, Athens-Clarke County, Westgate
Park, James Holland Youth Sports Cmpx, Bear Creek Reservoir,
Beechwood Hills, Sandy Creek Recreation Area and Oconee Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3404 8336 3392 8339 3394 8360 3405 8363
3413 8353
TIME...MOT...LOC 2128Z 105DEG 9KT 3400 8348
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:12 PM EDT | Special Weather Statement | FFC | Houston | 33 min |
| Jun 29, 8:33 PM EDT | Special Weather Statement | FFC | Twiggs | 27 min |
| Jun 30, 2:37 PM EDT | Special Weather Statement | FFC | Telfair | 23 min |
| Jun 30, 3:02 PM EDT | Special Weather Statement | FFC | Stewart | 28 min |
| Jun 30, 3:07 PM EDT | Special Weather Statement | FFC | Treutlen | 23 min |
| Jun 30, 3:30 PM EDT | Special Weather Statement | FFC | Pulaski | 30 min |
| Jun 30, 3:36 PM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Jun 30, 4:12 PM EDT | Special Weather Statement | FFC | Peach, Twiggs | 33 min |
| Jun 30, 4:17 PM EDT | Special Weather Statement | FFC | Johnson | 28 min |
| Jun 30, 4:42 PM EDT | Special Weather Statement | FFC | Crisp | 33 min |
| Jun 30, 4:54 PM EDT | Special Weather Statement | FFC | Peach | 21 min |
| Jun 30, 6:12 PM EDT | Special Weather Statement | FFC | Barrow | 33 min |
| Jun 30, 6:46 PM EDT | Special Weather Statement | FFC | Gwinnett | 14 min |
| Jun 30, 7:11 PM EDT | Special Weather Statement | FFC | Forsyth | 19 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.